Thyroid UK

Help with latest results please

Back in June I had a BT which showed

TSH. 0.8 (0.27 - 4.20)

FT4 16.34. (12 - 22)

FT 3 4.53. (3.10 - 6.8)

TGAb. 92. (< 115)

TPAb. 14.09. (<34)

I was taking 100mcg levo and have continued with this dose. I went on holiday fo a month in early July, when I abandoned my gluten free diet and took no supplements at all - something of an experiment to see what impact that would have.

My latest BT shows (same ranges)

TSH 0.02

FT4. 23

FT3. 6.85

TGAb 354

TPAb 9.4

This seems quite an increase in just 8 weeks (particularly TG antibodies which have shot up). I haven't changed my dose, if anything it's slightly reduced because I missed a couple of tablets whilst I was away. What do you think? Should I reduce my dose? I will certainly be getting back to GF, though I feel perfectly well and don't seem to have any particular reaction to gluten. I'm worried that my GP will reduce my dose. She threatened to last time because my TSH was under 1.

Any advice gratefully received.

Many thanks

Bags x

4 Replies
oldestnewest

Hi, the increase in TgAb shows that you have had a recent immune attack on your thyroid, which has then dumped hormone into your bloodstream. The increase in both ft4 and ft3 will be due to that. I would try to hold off that threatened dose decrease, because once that dumped hormone clears through your system you will go back to your previous levels or worse, since you now have less thyroid tissue.

You don't need to feel any different to be sensitive to gluten. I initially cut it out last September, similar to yourself ignored this on holiday in November and felt no different. I went back off it anyway and, when accidentally glutened a few months later really felt intolerance symptoms. In my case I suspect the gut had healed enough by then to react again, whereas earlier the damage was still there and hence no reaction.

Gillian

Reply

Thanks for your reply Gillian. I had been gluten free for a while before this holiday and my antibodies were steadily reducing. It's just quite difficult when you're on holiday with other people. Back on the wagon now though. I'll continue with 100mcgs for a few more weeks if it isn't doing any harm. I can put off a GP visit for a few more weeks.

Anne

Reply

Do you think I should stop the levo for a few days to bring my hormone levels down? If I've got all that hormone slushing around I don't want to add any more. What do you think?

A

Reply

No I wouldn't as your numbers are only just over range. I believe the fact that your TpoAb is fairly low says that the attack is over now and hormones should be on the way down again. However, if you do start to feel any major hyper symptoms then you may want to consider a couple of days break.

Good luck

Gillian

Reply

You may also like...